Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


first time treatment
Jun 25, 2008

Keith l was tested recently and came back hiv +, l know l got the virus in jan 07, but got tested in may, first test 21% and cd4 432 and got tested two weeks later viral load 13,900 and cd4 384 and %25, one month later cd4 471 and viral load 19,500 and %22, my doctor in sydney oz wants me to take kivexa and nevirapine, when its time, keith could you pleasr tell me your opinion, l am a one every two weeks binge drinker, and want the less toxic drug for my liver and also, l dont want any chance of hair loss or sunken cheeks side effects NO WAY, so please give me your opinion on what first drug to take, that is once a day...

thank you marco

Response from Dr. Henry

Kivexa (abacavir + 3TC) + nevirapine is a regimen with low risk for fat problems (including fat loss from face). There is an increased risk for liver toxicity if CD4 count >400 in men (> 250 in women) so that is an issue meriting discussion with your HIV doc. The majority of patients would do OK with that regimen. Stocrine or Sustiva is another NNRTI option rather than the nevirapine. Checking a baseline resistance test before starting treatment is recommended. KH



Previous
oily fatty foods = BAD pain
Next
just started atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement